Michael T. Anderson

Michael T. Anderson (born November 18, 1950 in Boulder, Colorado)[1] is an American mathematician. He is a professor of mathematics at the State University of New York at Stony Brook.[2] His research concerns differential geometry including Ricci curvature and minimal surfaces.

After doing his undergraduate studies at the University of California, Santa Barbara,[1] Anderson received his Ph.D. from the University of California, Berkeley in 1981 under the supervision of H. Blaine Lawson.[3]

In 2012, Anderson became a fellow of the American Mathematical Society.[4]

Selected publications

  • Anderson, Michael T. (1982), "Complete minimal varieties in hyperbolic space", Inventiones Mathematicae, 69 (3): 477–494, doi:10.1007/BF01389365, MR 0679768
  • Anderson, Michael T. (1983), "The Dirichlet problem at infinity for manifolds of negative curvature", Journal of Differential Geometry, 18 (4): 701–721 (1984), MR 0730923.
  • Anderson, Michael T. (1989), "Ricci curvature bounds and Einstein metrics on compact manifolds", Journal of the American Mathematical Society, 2 (3): 455–490, doi:10.2307/1990939, MR 0999661.
  • Anderson, Michael T. (1990), "Convergence and rigidity of manifolds under Ricci curvature bounds", Inventiones Mathematicae, 102 (2): 429–445, doi:10.1007/BF01233434, MR 1074481.
  • Anderson, Michael T.; Cheeger, Jeff (1992), "Cα-compactness for manifolds with Ricci curvature and injectivity radius bounded below", Journal of Differential Geometry, 35 (2): 265–281, MR 1158336.


  1. Who's Who in America 2008 Ed., Vol. 1, p. 105
  2. Michael Anderson
  3. Michael Anderson at the Mathematics Genealogy Project
  4. List of Fellows of the American Mathematical Society, retrieved 2014-12-20.

This article is issued from Wikipedia. The text is licensed under Creative Commons - Attribution - Sharealike. Additional terms may apply for the media files.